Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

New results for covering systems of residue sets


Authors: Marc A. Berger, Alexander Felzenbaum and Aviezri S. Fraenkel
Journal: Bull. Amer. Math. Soc. 14 (1986), 121-125
MSC (1980): Primary 11A07, 11B75, 11H31, 11B25, 20D15, 20D60, 51A15
DOI: https://doi.org/10.1090/S0273-0979-1986-15414-5
MathSciNet review: 818066
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. M. A. Berger, A. Felzenbaum and A. S. Fraenkel, A non-analytic proof of the Newman-Znám result for disjoint covering systems, Combinatorica (to appear).
  • 2. M. A. Berger, A. Felzenbaum and A. S. Fraenkel, Lattice parallelepipeds and disjoint covering systems, Department of Mathematics, The Weizmann Institute of Science, May 1984. (Currently being revised.)
  • 3. Marc A. Berger, Alexander Felzenbaum, and Aviezri Fraenkel, The Herzog-Schönheim conjecture for finite nilpotent groups, Canad. Math. Bull. 29 (1986), no. 3, 329–333. MR 846712, https://doi.org/10.4153/CMB-1986-050-0
  • 4. Marc A. Berger, Alexander Felzenbaum, and Aviezri S. Fraenkel, Disjoint covering systems of rational Beatty sequences, J. Combin. Theory Ser. A 42 (1986), no. 1, 150–153. MR 843471, https://doi.org/10.1016/0097-3165(86)90015-4
  • 5. Marc A. Berger, Alexander Felzenbaum, and Aviezri S. Fraenkel, Necessary condition for the existence of an incongruent covering system with odd moduli. II, Acta Arith. 48 (1987), no. 1, 73–79. MR 893463, https://doi.org/10.4064/aa-48-1-73-79
  • 6. Marc A. Berger, Alexander Felzenbaum, and Aviezri S. Fraenkel, Improvements to the Newman-Znám result for disjoint covering systems, Acta Arith. 50 (1988), no. 1, 1–13. MR 945272, https://doi.org/10.4064/aa-50-1-1-13
  • 7. Marc A. Berger, Alexander Felzenbaum, and Aviezri S. Fraenkel, Improvements to two results concerning systems of residue sets, Ars Combin. 20 (1985), 69–82. MR 824850
  • 8. M. A. Berger, A. Felzenbaum and A. S. Fraenkel, Covers of product sets and the Korec-Znám result, Department of Mathematics, The Weizmann Institute of Science, November, 1984.
  • 9. M. A. Berger, A. Felzenbaum and A. S. Fraenkel, Disjoint covering systems with precisely one multiple modulus, Department of Mathematics, The Weizmann Institute of Science, January, 1985.
  • 10. Marc A. Berger, Alexander Felzenbaum, and Aviezri Fraenkel, Remark on the multiplicity of a partition of a group into cosets, Fund. Math. 128 (1987), no. 3, 139–144. MR 922566, https://doi.org/10.4064/fm-128-3-139-144
  • 11. N. Burshtein, On natural exactly covering systems of congruences having moduli occurring at most M times, Discrete Math. 14 (1976), 205-214. MR 399035
  • 12. R. F. Churchhouse, Covering sets and systems of congruences, Computers in Mathematical Research (R. F. Churchhouse and J.-C. Herz, eds.), North-Holland, Amsterdam, 1968, pp. 20-36. MR 240045
  • 13. P. Erdős, On a problem concerning covering systems (Hungarian; English summary), Mat. Lapok. 3 (1952), 122-128. MR 70651
  • 14. P. Erdős and R. L. Graham, Old and new problems and results in combinatorial number theory, Monographies de L’Enseignement Mathématique [Monographs of L’Enseignement Mathématique], vol. 28, Université de Genève, L’Enseignement Mathématique, Geneva, 1980. MR 592420
  • 15. A. S. Fraenkel, Complementing and exactly covering sequences, J. Combin. Theory 14 (1973), 8-20. MR 309770
  • 16. Richard K. Guy, Unsolved problems in number theory, Unsolved Problems in Intuitive Mathematics, vol. 1, Springer-Verlag, New York-Berlin, 1981. Problem Books in Mathematics. MR 656313
  • 17. M. Herzog and J. Schönheim, Research problem no. 9, Canad. Math. Bull. 17 (1974), 150.
  • 18. I. Korec, On a generalization of Mycielski's and Znám's conjectures about coset decomposition of Abelian groups, Fund. Math. 85 (1974), 41-48. MR 357557
  • 19. M. Newman, Roots of unity and covering sets, Math. Ann. 191 (1971), 279-282. MR 286763
  • 20. Š. Porubský, Generalization of some results for exactly covering systems, Mat. Casopis Sloven. Akad. Vied 22 (1972), 208-214. MR 308021
  • 21. Štefan Porubský, Results and problems on covering systems of residue classes, Mitt. Math. Sem. Giessen 150 (1981), 85. MR 638657
  • 22. S. K. Stein, Unions of arithmetic sequences, Math. Ann. 134 (1958), 289-294. MR 93493
  • 23. Š. Znám, On exactly covering systems of arithmetic sequences, Math. Ann. 180 (1969), 227-232. MR 242760
  • 24. Š. Znám, On exactly covering systems of arithmetic sequences, Number Theory, Colloq. Math. Societatis János Bolyai Vol. 2 (P. Turán, ed.), Debrecen, 1968, North-Holland, Amsterdam, 1970, pp. 221-225. MR 272705
  • 25. Š. Znám, On properties of systems of arithmetic sequences, Acta Arith. 26 (1975), 279-283. MR 379424
  • 26. Štefan Znám, A survey of covering systems of congruences, Acta Math. Univ. Comenian. 40(41) (1982), 59–79 (English, with Russian and Slovak summaries). MR 686961

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1980): 11A07, 11B75, 11H31, 11B25, 20D15, 20D60, 51A15

Retrieve articles in all journals with MSC (1980): 11A07, 11B75, 11H31, 11B25, 20D15, 20D60, 51A15


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1986-15414-5

American Mathematical Society